MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the device that was reported to leak blood from the solopath device.See mdr 1118880-2018-00055 for the contrast that was reported to be leaking from a hole in the external solopath balloon device that was used on the same patient.
 
Event or Problem Description
The user facility reported that during a tevar case with left cfa access using solopath device the physician attempted to inflate the deflation balloon and all of the contrast was noted to be leaking from a hole in the external solopath balloon.The physician forced a rapid bolus of contrast which was able to get pressure to 6atm which did collapse the solopath before removal.It was also noted that after the dilator was removed from the solopath and a wire was in place, the solopath leaked blood, at times being a pulsatile stream.Blood loss was reported to be less than 250cc.The patient is fine and stable.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 24 fr solopath device was returned for evaluation.The 35 cm sheath was returned with the balloon dilator.The balloon dilator was returned not inserted into the sheath.Visual inspection revealed no anomalies on the balloon dilator.The sheath was partially collapsed at the distal tip.The valve was tightly mated with the sheath.No gross visual anomalies were noted.Functional testing was conducted by clamping the distal end of the sheath.Water was then injected into the sheath from the side tubing.When 2ccs of water were injected, water then began leaking of the hemostatic sheath.The valve was then dissected to observe if the cause of the leakage could be identified.No issues were noted with the first two silicone plugs.The crosscut hemostatic valve was then examined.There was an incomplete seal between two of the valve flaps.Additionally, there was clotted blood present.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.
 
Event or Problem Description
Additional information was received on 8/8/18.An 0.035" 180cm stiff angled glidewire was used during the procedure.Additionally, the patient had heavily calcified arteries.

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7537572
Report Number1118880-2018-00056
Device Sequence Number2018872
Product Code DYB
UDI-Device Identifier00852381004418
UDI-Public00852381004418
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberN/A
Device Catalogue NumberSR-2435
Device Lot NumberVG09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/21/2018
08/08/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/25/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight62